Alert archive / Indiana / Beach Hazards Statements in 2018
Beach Hazards Statement 7, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 16, 2018, 3:18 PM CDT for Lake County, Porter County, Indiana. It took effect at Jul 17, 2018, 1:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2018, 3:18 PM CDT (20:18 UTC)
- In effect from
- Jul 17, 2018, 1:00 AM CDT
- Expired
- Jul 18, 2018, 6:23 AM CDT
- In force
- 29 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WHUS43 KLOT 162018 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 318 PM CDT Mon Jul 16 2018 INZ001-002-170600- /O.NEW.KLOT.BH.S.0007.180717T0600Z-180718T0000Z/ Lake IN-Porter- 318 PM CDT Mon Jul 16 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from 1 AM CDT Tuesday through Tuesday evening. * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Kluber
8 follow-up statements
552 WHUS43 KLOT 170623 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 123 AM CDT Tue Jul 17 2018 INZ001-002-171430- /O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0000Z/ Lake IN-Porter- 123 AM CDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ - Izzi
546 WHUS43 KLOT 170946 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 446 AM CDT Tue Jul 17 2018 INZ001-002-171800- /O.EXT.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/ Lake IN-Porter- 446 AM CDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Rodriguez
327 WHUS43 KLOT 171506 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1006 AM CDT Tue Jul 17 2018 INZ001-002-180000- /O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/ Lake IN-Porter- 1006 AM CDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Kluber
113 WHUS43 KLOT 172052 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 352 PM CDT Tue Jul 17 2018 INZ001-002-180300- /O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/ Lake IN-Porter- 352 PM CDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ MTF
316 WHUS43 KLOT 172119 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 419 PM CDT Tue Jul 17 2018 INZ001-002-180300- /O.CON.KLOT.BH.S.0007.000000T0000Z-180718T0300Z/ Lake IN-Porter- 419 PM CDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
618 WHUS43 KLOT 180256 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 956 PM CDT Tue Jul 17 2018 INZ001-002-180900- /O.EXT.KLOT.BH.S.0007.000000T0000Z-180718T0900Z/ Lake IN-Porter- 956 PM CDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet occasionally to 8 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
336 WHUS43 KLOT 180842 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 342 AM CDT Wed Jul 18 2018 INZ001-002-181200- /O.EXT.KLOT.BH.S.0007.000000T0000Z-180718T1200Z/ Lake IN-Porter- 342 AM CDT Wed Jul 18 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...Northwest Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet occasionally to 8 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Rodriguez
659 WHUS43 KLOT 181123 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 623 AM CDT Wed Jul 18 2018 INZ001-002-181230- /O.CAN.KLOT.BH.S.0007.000000T0000Z-180718T1200Z/ Lake IN-Porter- 623 AM CDT Wed Jul 18 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE National Weather Service IN Chicago has cancelled the Beach Hazards Statement. $$ Rodriguez
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 16, 2:51 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 16, 2:51 PM CDT, 27 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Chicago/Romeoville, IL 251 PM CDT Mon Jul 16 2018 .SHORT TERM... 227 PM CDT Through Tuesday... A rather chaotic set-up is ongoing across much of the CWA this afternoon with multiple boundaries/outflows resulting in scattered convection. Broad troughing over the Upper Great Lakes is supporting an unstable environment with weak background forcing across the CWA. Meanwhile, a pseudo cold front from approximately Waukegan to near La Salle has become poorly defined after various bouts of convection along it over the past couple hours. Also, an outflow-enhanced lake breeze continues to drift westward across the Chicago metro. Scattered convection is expected to continue for another couple hours before gradually diminishing toward sunset. A couple storms have exhibited gusty winds due to precip loading and sufficient DCAPE, but with so many boundaries and minimal shear, storm maintenance has been fairly poor. No severe weather is expected with the rest of the activity this afternoon. A distinct moisture boundary exists from the Quad Cities, to near Rockford to near Milwaukee as of 19Z. Dew points drop into the upper 50s and the cumulus field dissipates behind this boundary. Expect this boundary to reach the NW Chicago metro around 5pm, the SE Chicago metro around 8pm, and the far SE CWA near midnight CDT. Gusty NW/NNW winds of 15 to 20 mph may follow this boundary for a couple hours. Other than some afternoon cumulus on Tuesday, dry weather and clear skies are expected for Tuesday. Expect cooler and less humid conditions, with temps generally in the low 80s and dew points in the low 60s, respectively. Gusty N winds to 20 mph and waves of 3-6 ft will support a high swim risk for the beaches of NW Indiana through the day Tuesday. Slightly onshore winds for the IL beaches will result in a moderate swim risk. Portions of southern Cook County may need to be upgraded to a high swim risk if wave conditions warrant by Tuesday morning. Kluber && .LONG TERM... 205 PM CDT Tuesday night through Monday... Fair weather will be on tap Tuesday night into Wednesday as high pressure builds across the region with less warm and humid conditions expected behind Tuesday's cold front. Surface ridge will shift to the eastern Great Lakes Thursday and return flow will allow dew points to creep back into the mid to upper 60s later Thursday and to around 70 by Friday. Meanwhile, an upper level disturbance over the Pacific Northwest this afternoon is progged to deepen into a closed low over the northern Great Plains Wednesday and shift into the Upper Midwest Thursday. Global models are starting to come into better agreement with timing and track of the 500mb low into the Upper Midwest by midday Thursday. Models also in reasonably agreement indicating a couple shortwave troughs ejecting out ahead of the main upper low during the day Thursday which will provide at least some chance for showers and thunderstorms later in the day. There will be additional chances on Friday as the main upper low shifts across the western Great Lakes and over the weekend as pin-wheeling vort lobes wrap around the back side of the low. BMD && .AVIATION... For the 18Z TAFs... TS continues to initiate across NE Illinois and NW Indiana at issuance. A cold front near RFD to RAC will shift SE and interact with a Lake MI lake breeze over the next 3-4 hours. Scattered TS is expected for all sites except RFD through 21Z. For ORD and MDW, an outflow-enhanced lake breeze is currently nearing the terminals. An associated wind shift to the NE can be expected, and may last through the late afternoon before gradient flow brings the winds back to NNW early this evening. Beyond mid-evening, VFR conditions and mostly clear skies are expected through Tuesday. A lake-enhancement of the N/NNW gradient flow Tuesday should veer the winds NNE at ORD and MDW by late morning. Kluber && .MARINE... 205 PM CDT A cold front is moving across Lake Michigan this afternoon leaving generally northwest to north flow in its wake. Across the south end of the lake, lake breezes have developed resulting in onshore flow and there are some areas where winds have been disturbed from outflow from thunderstorms. These areas should trend towards the northwest by mid to late this evening as synoptic flow increases. A more vigorous front will move south across the lake overnight with north winds picking up into the 20-25 kt range with a few gusts to 30 kt possible behind the second front. Moderate north flow will continue through the day Tuesday then should gradually diminish Tuesday evening and overnight as high pressure builds across the western Great Lakes. Light flow over the lake Wednesday will allow afternoon lake breezes to develop, then southerly flow returns behind the ridge axis Thursday. South winds are expected to increase into the 20-30 kt range late Thursday into early Friday as low pressure lifts across the Upper Midwest. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 16, 11:43 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 1143 AM CDT Mon Jul 16 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 171645- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 1143 AM CDT Mon Jul 16 2018 /1243 PM EDT Mon Jul 16 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Excessive heat Risk. DISCUSSION... A few isolated thunderstorms are expected across northern Illinois and northwest Indiana through the afternoon. Brief heavy rainfall an cloud to ground lightning will be possible. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Lakeshore Flood Risk High Swim Risk Thursday and Friday... Elevated Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward southeast at 10 to 15 mph. LMZ740>745-171645- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 1143 AM CDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Hazardous conditions for small craft are likely. Thursday and Friday... Elevated Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171645- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan Holland to Whitehall MI 5 nm off shore to mid- line of lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 1143 AM CDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thursday through Saturday... Elevated Thunderstorm Risk. Sunday... Limited Thunderstorm Risk. BMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Special weather statement, Jul 16, 12:50 PM CDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 1250 PM CDT MON JUL 16 2018 INZ001-002-011-161815- Porter IN-Jasper IN-Lake IN- 1250 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PORTER...SOUTHERN LAKE AND NORTHWESTERN JASPER COUNTIES UNTIL 115 PM CDT... At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near Hebron, moving southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Merrillville, Crown Point, Cedar Lake, Lowell, De Motte, Hebron, Lakes Of The Four Seasons, Boone Grove, Winfield, Kouts and Lake Dalecarlia. Including the following interstate... I-65 between mile markers 236 and 249. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4134 8695 4118 8722 4134 8747 4146 8727 TIME...MOT...LOC 1750Z 311DEG 16KT 4134 8728 RC
Special weather statement, Jul 16, 1:53 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 153 PM CDT MON JUL 16 2018 ILZ014-161915- Cook IL- 153 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COOK COUNTY UNTIL 215 PM CDT... At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over Forest Park, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chicago, Cicero, Berwyn, Oak Park, Maywood, Forest Park, River Forest, Riverside, Harwood Heights, Stickney, Melrose Park, North Riverside, Forest View, Humboldt Park, Logan Square, Douglas Park, Elmwood Park and River Grove. This includes... Triton College, Hawthorne Park, and University of Illinois Chicago. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4192 8785 4198 8776 4187 8762 4180 8779 TIME...MOT...LOC 1852Z 321DEG 14KT 4187 8780 RC
Local storm report, Jul 16, 2:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
229 PM CDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN BERWYN 41.84N 87.79W
07/16/2018 M0.95 INCH COOK IL TRAINED SPOTTER
RAIN FELL IN 22 MINUTES.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:50 PM CDT | Special Weather Statement | LOT | Lake | 25 min |
| Jul 16, 1:26 PM CDT | Areal Flood Advisory | LOT | Jasper, Lake, Porter | 3 hr |
| Jul 16, 2:06 PM CDT | Areal Flood Advisory | LOT | Lake | 3 hr |
| Jul 16, 3:38 PM CDT | Special Weather Statement | LOT | Lake | 37 min |
Nearby
Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.